Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 19, 2021Caldwell County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 19, 2021, 4:56 PM CDT for Caldwell County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 4:56 PM CDT (21:56 UTC)
Expired
Jul 19, 2021, 5:45 PM CDT
In force
49 min
Issued by
NWS Austin/San Antonio, TX

County Caldwell County, TX

The radar

The Austin/San Antonio radar (KEWX), 21 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1945 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1945 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

666 
WWUS84 KEWX 192156
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
456 PM CDT Mon Jul 19 2021
 
TXZ191-207-208-192245-
Guadalupe TX-Caldwell TX-Hays TX-
456 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALDWELL...
SOUTHEASTERN HAYS AND NORTH CENTRAL GUADALUPE COUNTIES UNTIL 545 PM
CDT...

At 456 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Marcos, moving southeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
San Marcos, Lockhart, Martindale, Staples, San Marcos Regional
Airport, Maxwell, Reedville and Redwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2988 9802 2995 9794 2988 9771 2971 9784
TIME...MOT...LOC 2156Z 306DEG 10KT 2990 9793 

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:11 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 19, 2:11 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
211 PM CDT Mon Jul 19 2021

.SHORT TERM (Tonight through Tuesday Night)...
A weak cold front and residual outflow boundary will be the focus
for showers and thunderstorms today. The boundary is currently just
to the north of the area and some showers have made it into the Hill
Country. This feature will continue to push southward and bring
scattered storms across the region later this afternoon and evening.
Some areas could see some locally heavy rain at times as these will
be decent rain producers and may cause some minor flooding issues.
Some storms may be strong to severe in the northeastern portion of
the CWA where instability is greater. The main concern if these
storms become severe will be strong winds and locally heavy rain.

By Tuesday, the front should be draped across central Texas and our
CWA. Lingering rain chances for the early morning and afternoon
still exist for most of the area, while down to our southern
counties, the higher chances for showers and storms with locally
heavy rain are expected.

The increased cloudiness and rain should shave a few degrees from
the highs on Tuesday, with highs in the upper 80s and low 90s.

&&

.LONG TERM (Wednesday through Monday)...
An upper level trough will move across Texas Wednesday and Thursday.
This will allow for diurnally driven convection each afternoon and
evening. PW values will be above 1.5 inches and thunderstorms will be
efficient rain makers. Locally heavy rain will be possible and it
could lead to minor flooding. Friday the upper ridge will begin to
restrengthen and rain chances will be lower. By Saturday, the ridge
will be dominant again and the weekend will be dry except for a
slight chance of showers and thunderstorms over the northern Rio
Grande Plains.

High temperatures will through the middle part of the week will be
below normal. When the rain ends there will be less cloudiness and
temperatures will rebound to near or a bit above normal for the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  89  72  90  72 /  50  30  10  40  10
Austin Bergstrom Intl Airport  73  90  71  90  72 /  60  30  10  40  10
New Braunfels Muni Airport     74  91  72  91  72 /  70  30  10  30  20
Burnet Muni Airport            72  87  70  88  71 /  50  20  10  30  -
Del Rio Intl Airport           77  96  74  95  75 /  60  20  10  20  10
Georgetown Muni Airport        72  88  70  89  71 /  60  20  10  30  -
Hondo Muni Airport             74  91  72  90  72 /  70  30  10  20  20
San Marcos Muni Airport        73  90  71  90  72 /  70  30  10  30  10
La Grange - Fayette Regional   75  90  74  91  75 /  70  40  20  40  10
San Antonio Intl Airport       74  90  73  89  73 /  70  30  10  30  20
Stinson Muni Airport           76  91  74  91  75 /  80  30  10  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...YBVP
Long-Term...05
Decision Support...17
Hazardous weather outlook, Jul 19, 9:14 AM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
914 AM CDT Mon Jul 19 2021

TXZ171>173-183>194-202>209-217>225-228-201415-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
914 AM CDT Mon Jul 19 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Locally heavy rainfall and isolated minor flash flooding may be
possible from this afternoon into tonight with scattered to
numerous showers and thunderstorms associated with a rare July
front moving into and across the region. Some of these storms
could be strong to marginally severe with thunderstorm damaging
winds being the main threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wet pattern continues with scattered to numerous showers and
thunderstorms from Tuesday through Friday. In addition to cloud-
to-ground lightning, locally heavy rainfall and minor flash
flooding may be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any flooding to the National
Weather Service.

In the hours before

Special weather statement, Jul 19, 2:54 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
254 PM CDT Mon Jul 19 2021

TXZ172-173-192045-
Williamson TX-Burnet TX-
254 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILLIAMSON AND EAST
CENTRAL BURNET COUNTIES UNTIL 345 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Florence, or 13 miles northwest of Serenada, moving southeast at 20
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Round Rock, Cedar Park, Georgetown, Granger, Serenada, Leander,
Bartlett, Liberty Hill, Jarrell, Florence, Weir, Georgetown Dam, Sun
City, Mahomet, Andice, Briggs, Theon, Walburg, Schwertner, and
Brushy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

LAT...LON 3091 9783 3087 9763 3077 9735 3053 9778
      3083 9798 3095 9785
TIME...MOT...LOC 1953Z 310DEG 18KT 3085 9785

BF
Special weather statement, Jul 19, 3:23 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
323 PM CDT Mon Jul 19 2021

TXZ173-192-192115-
Williamson TX-Travis TX-
323 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND NORTH
CENTRAL TRAVIS COUNTIES UNTIL 415 PM CDT...

At 323 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leander, or near Cedar Park, moving southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson
Mill, Windemere, Leander, Hutto, Liberty Hill, Jonestown, Brushy
Creek, Wells Branch, and Jollyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

LAT...LON 3057 9796 3069 9780 3049 9755 3033 9778
TIME...MOT...LOC 2023Z 321DEG 17KT 3058 9783

BF
Special weather statement, Jul 19, 4:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
456 PM CDT Mon Jul 19 2021

TXZ191-207-208-192245-
Guadalupe TX-Caldwell TX-Hays TX-
456 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALDWELL...
SOUTHEASTERN HAYS AND NORTH CENTRAL GUADALUPE COUNTIES UNTIL 545 PM
CDT...

At 456 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Marcos, moving southeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
San Marcos, Lockhart, Martindale, Staples, San Marcos Regional
Airport, Maxwell, Reedville and Redwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2988 9802 2995 9794 2988 9771 2971 9784
TIME...MOT...LOC 2156Z 306DEG 10KT 2990 9793

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:54 PM CDTSpecial Weather StatementEWXWilliamson51 min
Jul 19, 3:23 PM CDTSpecial Weather StatementEWXWilliamson52 min
Jul 19, 4:14 PM CDTAreal Flood AdvisoryEWXTravis3 hr
Jul 19, 4:20 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 19, 5:25 PM CDTAreal Flood AdvisoryEWXKendall3 hr
Jul 19, 5:28 PM CDTAreal Flood AdvisoryEWXKerr3 hr
Jul 19, 5:38 PM CDTAreal Flood AdvisoryEWXComal3 hr
Jul 19, 6:10 PM CDTSpecial Weather StatementEWXBexar50 min
Jul 19, 6:31 PM CDTAreal Flood AdvisoryEWXBexar3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.